Q&A: how effective is doxycycline for acne?

February 18, 2012 by  
Filed under Common Questions

Question by : how effective is doxycycline for acne?
ok so I’ve been suffering from moderate acne and really oily skin since I was around 13. I’m now 18 and nothing has worked (only works short-term). I was on erythromycin for about 8 months and my skin really cleared up, but as soon as i got off, things went back to normal. My dermatologist then gave me tetracycline and I used that for 3-4 months, but there was no difference in my acne. She’s now prescribed me doxycycline. Has anyone used this before? was it effective? side effects? Please help guys!! Also I’m getting really tired of being on antibiotics all the time, it’s obviously gonna be harmful for me in the long term, so are there any herbal remedies?
any advice is appreciated, thanks xx

Best answer:

Answer by erbs2005
Doxycycline acne is used for more severe cases of acne, like the other tetracycline related antibiotics of which it is a derivative.

Some suggest that minocycline and doxycycline are slightly more effective in treating acne than tetracycline itself. All of these antibiotics treat acne by affecting the growth of bacteria that is involved with acne infections.

Some things that affect the absorption of doxycycline acne treatments include vitamin and mineral supplements like calcium, iron, magnesium, and sodium bicarbonate, as well as antacids.

These should be taken at least two hours beforehand. Also, medications like warfarin, the contraceptive pill, and penicillin do not mix well with doxycycline. The pill may not be as effective and so should not be relied upon to prevent conception whilst taking doxyxyline.

Potentially serious symptoms from doxycyline acne treatments are: rash or itching; severe diarrhoea or sunburn; flaking skin; swelling of the face, lips or tongue; bruising more than normal; and urinating less often.

If any of these symptoms develop, go to a hospital or doctor immediately.

Also, if any of these symptoms occur, get immediate medical attention – severe stomach cramps; watery and severe diarrhoea, which may be bloody; and fever. Even if these symptoms develop after discontinuing use of doxycyline acne treatments, they could indicate serious problems. They relate to the fact that doxycyline can disturb the balance of bacteria in your bowel, causing disease relating bacteria to multiply.

Less serious symptoms, that usually signify an allergic reaction, associated with doxycycline acne treatments include hives, a skin rash, or itching; fainting; facial swelling which can cause difficulties in breathing; or asthma, wheezing or breath shortness.

If you suffer symptoms of an allergic reaction, you should see your doctor as soon as possible. If they develop into a severe allergy, they can affect our air passages and make breathing difficult.

Pregnant and breast feeding women should not take doxycycline acne treatments as it can cause liver problems with pregnant women, and bone problems with developing babies. Plus teeth discolouration and swelling of the brain in children.

Symptoms of liver damage are – yellowing of the skin or eyes, dark urine, nausea, vomiting, loss of appetite, and abdominal pain. Anyone taking doxycycline acne treatments should seek immediate medical attention if these symptoms occur.

If you’re sick of taking acne medications where the acne returns when you stop using them, then check out this safe and popular natural acne treatment .

There are no side effects, its natural so no harm is done to your liver or skin. And best of all, people report their acne clearing up permanently after an average of three months. That may seem a bit unbelievable but they have a proven, three year track record. With all types of acne.

What do you think? Answer below!

Speak Your Mind

Tell us what you're thinking...
and oh, if you want a pic to show with your comment, go get a gravatar!